Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Noticed skin tears in labia region. Having painful swollen right lymph node. Stopped ortho tricyc lo. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5174 Questions
In decemeber I had 1 small painful ulcer (size of a pencil tip) on my right labia minor, I had it swabbed for herpes and the swab came back negative. The sore eventually healed and I had no other issues until 2 days ago when I noticed multiple small "skin tears" in the exact same area, with a painful swollen right lymph node. I havent been sexually active in over a month. Very painful to touch, no previous fluid filled blister, no crusting. Just a normal appearing red scab as they are starting to heal. Recently stopped ortho tricyc lo.
Posted Tue, 9 Jul 2013 in Women's Health
Answered by Dr. Chobufo Ditah 1 hour later
Hi and thank you so much for this query. I am Dr. Ditah and feel particularly honored to provide answers to your health query today.

From the description of your symptoms, I am afraid you are having a sexually transmitted infection. Many primary vulvar ulcers are caused by STI's such as herpes, syphilis,chancroid, and lymphogranuloma venereum. With the swollen and painful right lymph nodes, the suspicion of secondary lympogranuloma venereum is high.

The only way you can for real tell what the exact diagnosis is is to get a comprehensive testing for STI's especially those mentioned above. In order to do this, you will need to visit a veneral disease specialist/ your OBGYN for examination and to get the various tests done so as to get exact cause and treat accordingly.

Please, you should also consider talking to your sexual partner(s) about this so that they can equally get investigated and treated. If you both are not treated, the likelihood of contracting or infecting another partner is very very high.

For the mean time, abstain from any unprotected sex, take some pain killers to relieve yourself of the pains and see a veneral disease specialist or your OBGYN.

your recently stopped contraceptive pill is not a possible explanation or cause for your symptoms. Please, remember that contraceptive pills prevent against pregnancies but not STI and it is very very important to always try and get protected sex so as to avoid contracting these diseases. I will encourage you to try and adopt this attitude.

I hope this answers your query fully. Feel free to come back with more questions related to the above query if need be. I am more than happy to address them. I wish you well as you continue the process of getting all sorted out. Wish you a speedy recover and above all, adopt and always practice safe sex habits.

Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor